Lyrica = Bloat?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tony McGuire
Regular Member


Date Joined Feb 2009
Total Posts : 483
   Posted 4/22/2009 11:22 AM (GMT -7)   
I've been taking Lyrica 150mg 3 times a day since around July or so. It has been part of the regimen for fighting pain. I also take Cymbalta, which the doctor had to go to bat for to get me 60mg x2/day; the Cymbalta is an anti-depressant, but works on top of Lyrica to enhance its neuropathy-fighting ability.

For the last month to 6 weeks I have been bloating up like you wouldn't believe. I've gained nearly 30 lbs in that timeframe.

Today, my podiatrist looks at my records and shows concern. My labs over the last year show a tendency toward Chronic Kidney Something, the next step of which is Kidney Failure.

Has anyone heard of such? If anyone here has information I would dearly love to hear it. My podiatrist thinks that I may have to drop the Lyrica - which kinda concerns me since it has been an important ingredient in the pain control regimen I'm on. But kidney failure scares me more.
Wife: Liz, the choice of a lifetime
Dogs: Koshka Prayer & Chomp Prayer


LBPain
New Member


Date Joined Apr 2009
Total Posts : 6
   Posted 4/22/2009 5:47 PM (GMT -7)   
Hi Tony: The only thing I can tell you about is my short experience with Lyrica. I have been on it for about 2 months now 3 100mg a day. It is slooooowly seems to be helping with my low back pain. As far as side effects I have actually lost 15lbs since I started it. I just don't have much of an appetite. My major side effect is I could fall asleep in a heartbeat. But, even that seems to be getting a little better. I hope that gives you a small idea of how Lyrica is effecting me. For the record I am a 58 year old male on blood pressure medicine, cholesterol medicine, Lyrica, and a dose of Lexapro everyday so I don't get depressed taking all the pills I need to take rolleyes

Stay well my friend

Jim

Tony McGuire
Regular Member


Date Joined Feb 2009
Total Posts : 483
   Posted 4/22/2009 5:57 PM (GMT -7)   
Thanks, Jim.

Is Lexapro a mild anti-depressant? If so, it may help Lyrica. I currently take Cymbalta, because it rides on top of Lyrica and is supposed to enhance its pain killing capabilities. At one point I was put on Amitriptylin (sp?) for the same reason. But it sent me to the moon and back several times per pill, and was working on Mars before they would take me off of it. (It DID help kill the pain, though.)
Wife: Liz, the choice of a lifetime
Dogs: Koshka Prayer & Chomp Prayer


coldgold
New Member


Date Joined Apr 2009
Total Posts : 2
   Posted 4/22/2009 6:52 PM (GMT -7)   
i started lyrica today-50 mg twice a day-for pain in my hipn and leg-how long until i feel some relief??is it supposed to work right away-i am scheduled for some sort of shot in about a week to relieve nerve pain

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 4/22/2009 7:34 PM (GMT -7)   
Tony,
Yes, lexapro is an anti-depressant; it is actually the longer acting version of celexa. But I don't know if it's chemically similar to cymbalta; I think the closest to cymbalta might be effexor. Anyway, it doesn't sound like cymbalta is the problem for you anyway.

I'm not sure I'd like my podiatrist adjust my pain meds (if I had a podiatrist!) although it sounds like it's definitely worthy of follow-up with your pm to see if it is the lyrica. So much can go wrong with these bodies of ours! I'm leery of going to a GI specialist tomorrow, because I don't want to be told I can't take certain pain meds. But I want to get things checked before my insurance runs out.

Coldgold - welcome to the chronic pain forum! We're not doctors here, but are great for support. From what I know (and my experience) that's a very low starter dose of lyrica. Both times when doctors have tried it on me, they've kept the dose too lose (as my neurologist later told me) so I never got any relief. I'm still on neurontin. But usually doctors start us on the lowest dose of a med. and then ease up. Let your doctor know if it's not helping, although they may want to see how your injection goes.

If you want, start a new thread and introduce yourself to the group!

PaLady

Tony McGuire
Regular Member


Date Joined Feb 2009
Total Posts : 483
   Posted 4/23/2009 1:38 PM (GMT -7)   
The term was 'Chronic Kidney Disease'.

But what I learn today on a GI followup with a DIFFERENT dr is that the lab I had 4 days after the bad one is that my numbers are back where they should be, all within norms.

No one can guess what is going on, I don't think. Can't wait for my appointment on Monday with my PCP so he can straighten some of this out. I hope.
Wife: Liz, the choice of a lifetime
Dogs: Koshka Prayer & Chomp Prayer


Tony McGuire
Regular Member


Date Joined Feb 2009
Total Posts : 483
   Posted 4/23/2009 1:42 PM (GMT -7)   
Thanks all.

PAlady - my podiatrist wasn't adjusting. She just noticed some thing that might explain my bloating, which concerned her a lot and which affected her area (feet) since my feet are wildly bloated as well. And yes, she specifically asked me to broach the subject with him.
Wife: Liz, the choice of a lifetime
Dogs: Koshka Prayer & Chomp Prayer


coldgold
New Member


Date Joined Apr 2009
Total Posts : 2
   Posted 4/23/2009 6:33 PM (GMT -7)   
ty palady! I am not getting much relief-but a littl-i have read of all the people with awful side effects and i qam gettting worried!! I will see how the week goes...and this dang electo machine i have to use once a day drives me batty!!lol

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 4/23/2009 9:42 PM (GMT -7)   
Coldgold,
Remember everyone reacts differently to medications, so try not to let how other people are being affected get in the way of your possibly getting pain relief. I think you need to give lyrica a good trial, and from what I remember reading on the lyrica website therapeutic doses generally range from 300-600mg/day. Actually, the starter dose I've had has been 150mg/day, and that didn't do a thing for me.

Sounds like you maybe use a TENS unit or something similar? I have one, too. It's fun to get all hooked up when you have to do it all yourself! LOL

PaLady
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:30 AM (GMT -7)
There are a total of 2,734,160 posts in 301,185 threads.
View Active Threads


Who's Online
This forum has 151309 registered members. Please welcome our newest member, waterfall79.
373 Guest(s), 14 Registered Member(s) are currently online.  Details
momto2boys, Psilociraptor, Tagier, Jen77, Skyy, Loutucky, Girlie, pmm73, maria2016, quincy, poopme, Tall Allen, ljimd, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer